MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6021-0637
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnionosis.Surgeon also reported that the shell was not anteverted properly, causing impingement of the liner and stem.An accolade stem, 40mm femoral head, and liner were revised to competitor femoral implants and a new stryker liner.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via med review.Method & results: product evaluation and results: visual inspection: the device was not returned; however, photographs were provided for review.These images clearly show the device in a disassociated and used state, with significant wear evident on the trunnion, and typical wear patterns from implantation and explantation.Based on this evidence, the event can be confirmed clinician review: a review of the provided medical records by a clinical consultant indicated:" i can confirm that the patient had a right total hip arthroplasty which developed trunnionosis/head neck disassociation since i was able to review an x-ray demonstrating the problem and failure.Unfortunately there were no demographics or any markings on the x-ray.It was a right total hip arthroplasty if conventional orientation was utilized.I cannot confirm that the patient had a revision because i have no documentation including office notes, operation notes or post revision radiographs.The root cause of this event cannot be determined with certainty.The causes of trunnionosis with head neck disassociation are multifactorial including surgical technique, especially in the way that the femoral head and trunnion are prepared for insertion and the way in which the femoral head is inserted on the femoral trunnion.Also importantly it was noted that the acetabular component was not anteverted properly causing impingement of the liner and stem.This can certainly contribute to the event.Other factors including the patient's lifestyle, activity level and bmi also contributes.Implant factors may also the contributory.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot conclusions: it was reported that the patient was revised due to disassociation and wear.The device was not returned; however, photographs were provided for review.These images clearly show the device in a disassociated and used state, with significant wear evident on the trunnion, and typical wear patterns from implantation and explanation.A review of the provided medical records by a clinical consultant indicated:" i can confirm that the patient had a right total hip arthroplasty which developed trunnionosis/head neck disassociation since i was able to review an x-ray demonstrating the problem and failure.Unfortunately there were no demographics or any markings on the x-ray.It was a right total hip arthroplasty if conventional orientation was utilized.I cannot confirm that the patient had a revision because i have no documentation including office notes, operation notes or post revision radiographs.The root cause of this event cannot be determined with certainty.The causes of trunnionosis with head neck disassociation are multifactorial including surgical technique, especially in the way that the femoral head and trunnion are prepared for insertion and the way in which the femoral head is inserted on the femoral trunnion.Also importantly it was noted that the acetabular component was not anteverted properly causing impingement of the liner and stem.This can certainly contribute to the event.Other factors including the patient's lifestyle, activity level and bmi also contributes.Implant factors may also the contributory.Based on this evidence, the event can be confirmed.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20636834
Report Number0002249697-2024-01526
Device Sequence Number7404309
Product Code JDI
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number6021-0637
Device Lot Number36006501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight113 KG